Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 41, NWS Jackson, MS

February 5, 2020Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 5, 2020, 5:10 PM CST for Oktibbeha County, Mississippi. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2020, 5:10 PM CST (23:10 UTC)
Expired
Feb 5, 2020, 5:45 PM CST
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 5:38 PM CSTTSTM WND DMG3 S Starkville, MSTREE DOWN ACROSS S MONTGOMERY ST NEAR THE INTERSECTION OF POOR HOUSE RD.
Feb 5, 5:46 PM CSTTSTM WND DMG1 Ene Sessums, MSTREES DOWN IN EASTERN PORTIONS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 11:49 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

347 
WUUS54 KJAN 052310
SVRJAN
MSC105-052345-
/O.NEW.KJAN.SV.W.0041.200205T2310Z-200205T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
510 PM CST Wed Feb 5 2020

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Oktibbeha County in northeastern Mississippi...

* Until 545 PM CST.

* At 509 PM CST, a severe thunderstorm was located near Longview, or
  10 miles west of Starkville, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Starkville around 515 PM CST.
  Muldrow around 530 PM CST.

Other locations impacted by this severe thunderstorm include Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 600 PM CST for central,
northeastern and east central Mississippi.

LAT...LON 3329 8867 3328 8892 3329 8909 3353 8909
      3356 8873 3356 8867
TIME...MOT...LOC 2309Z 242DEG 49KT 3344 8900 

HAIL...0.75IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 4:18 PM CST, 52 minutes earlier.

Area forecast discussion, Feb 5, 4:18 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
418 PM CST Wed Feb 5 2020

...SEVERE WEATHER LIKELY AND FLASH FLOODING REMAINS POSSIBLE THROUGH
TONIGHT...

.DISCUSSION...

Prior relevant morning discussion through this afternoon-evening:

An active weather day is on tap today & will bring severe weather
& flash flooding potential across the region. Severe weather,
including tornadoes & some possibly strong, is likely & some flash
flooding is possible.

Rest of today: This morning the mid-level ridge axis is centered
over the Caribbean Islands, leading to a an influx of sufficient
low- level southerly return flow of warmth & moisture. Surface
analysis this morning indicates a surface low & baroclinic zone
across the ArklaMiss Delta, ArkLaTex to mid-South & will only
deepen through the afternoon, while cooler conditions exist in the
wake of the boundary in the northwest Delta. The synoptic pattern
consists of a longwave amplification with the spoke of energy &
jet streak energy through southern Plains & northern Mexico. This
will continue to swing out along the base of the trough & eject
northeast across the ArkLaMiss region. In conjunction with low-
level deepening & surface cyclogenesis, strong reflection in the
low-level wind field response will occur. Morning sounding
analysis shows near the high end or climatological maximum in low-
level observed destabilization (i.e. LCH surface based CAPE ~2500
J/kg & JAN surface/mix-layer CAPE around 800-1000 J/kg). This
juxtaposition of steep mid-level lapse rates & strong mid-deep
layer shear (i.e. 6.5 deg C/km lapse rates @ 700-500mb & 40-70kts+
effective bulk shear @ 0-3km & 0-6km, respectively) continue to
support higher end severe weather potential.

This low-level feed of high Theta E is leading convection
development across areas in south-central to western Louisiana is
serving as the impetus for convective development. This will
continue to spread to the east-northeast across the region, with
hi-res CAM guidance indicative of storms along the northern
gradient of the significant tornado parameter gradient (STP).
Local HRRR guidance is definitely showing the potential for some
1500-2000+ J/kg surface based CAPE along & southeast of that
frontal & baroclinic zone & storms potentially riding along &
southeast of that boundary. SPC mesoanalysis & forecast indicate
nearly 2-3 STP along the Natchez Trace Corridor & especially from
near Winnsboro up towards Columbus & to the south. This area also
has pressure falls of 3-6mb as the surface low deepens. Hi-res
CAM guidance continues to paint area in this vicinity with the
highest potential for tornadoes, including some possibly strong.
Exact storm mode may be somewhat of a question, per some other
local CAM guidance, but there will be some potential for higher-end
severe weather. This environment is anomalously destabilized &
sheared. In conjunction with SPC, introduced an "Enhanced" severe
risk area from near Vicksburg to the Jackson Metro & to the
northeast to including near Grenada to the Golden Triangle. For
now, all modes of severe weather are possible. Due to the strong
clockwise curving hodographs, tornadoes are likely & some possibly
strong. Damaging winds up to 70mph & large hail of up to golf
ball size are also possible. These will be reflected in the
HWO/graphics.

In addition, the flash flooding potential remains across the area
as there will be high moisture in conjunction with a deepening
synoptic jet, upper diffluence along the low & also any convective
potential. In conjunction with anomalous deep layer moisture &
very wet antecedent conditions, especially from any heavy rain
this morning, will keep potential around. Due to that, rainfall
of 1-3 inches, with locally higher amounts, is possible across the
region. Local hi-res CAM guidance & HREF suite continues to
support this. No flash flood watch is needed for now as this
mesoscale driven & some details are not as clear. Kept the
HWO/graphics the same as before.

Lastly, due to a strong developing pressure gradient some gusts
upward of 25-30mph can't be ruled out. Expect these winds to really
ramp up into the afternoon as the surface low rapidly deepens &
moves through the Delta. For now, winds don't seem to ramp up
enough for a wind advisory or mention in the HWO/graphics. /DC/

Tonight into Thursday:

Tonight: As the longwave trough digs into southern Texas &
northern Mexico, this will continue strong ascent, low-level
surface pressure response (i.e. rapid deepening & cyclogenesis
with surface low around or less than 1000mb) & feedback in the
broad scale deep layer jet streak response. The upper level jet
will rapidly deepen to nearly 100-150kts @ 300-500mb. Expect the
severe potential to continue shift to the east-northeast, but
severe potential could remain near or a few hours after midnight,
especially for eastern-southeast Mississippi, especially on the
eastern half of the Highway 84 corridor & Interstate 59-Highway 45
corridors. All modes of severe weather, including tornadoes,
damaging winds & large hail, remain possible as well, but higher
end severe weather becomes less likely than earlier in the
afternoon-evening. In addition, this low pressure will continue
to feed high Theta E air (i.e. ~330-335K 850mb Theta E) over
mainly for areas along & southeast of the Natchez Trace. This will
coincide with increasing ascent aloft for areas along & to the
southeast. Due to that, some flash flooding potential will remain
into the overnight hours. As of now it is difficult to pin down
exactly areas of best rainfall totals, but most hi-res CAM
guidance indicate potential for some localized 1-3 inches, with
localized higher amounts, especially including rainfall totals
through this evening. For now, will keep the graphic/HWO going as
is & no flash flood watch for now.

Thursday: Expect rapid drop in deep layer moisture (i.e. PWs
falling from around an inch & a half to a half inch) in the wake
of the cold front as strong northwest flow aloft & broad scale
subsidence move. This will help rain chances to quickly clear out
from the northwest through the afternoon. The highest rain chances
will be near daybreak southeast of the Natchez Trace & continue
to drift off to the southeast through the day. Expect a blustery
afternoon as cold advection will keep low clouds & much cooler
than normal high temperatures. Temperatures will struggle to reach
the upper 40s in the Delta while highs will still only peak in the
mid-upper 50s in the Pine Belt, Interstate 59 corridor & east
Mississippi. /DC/

Thursday night through next Wednesday:

Going into Thursday night, some precip will linger as moisture wraps
around the backside of the exiting trough. With the cooler airmass
moving in at that time, temperatures will drop into the 30s with
some spots dropping to freezing in the north-northeastern part of
the CWA. There is a chance that some of the lingering light rainfall
after midnight could transition into light snow/flurries between
midnight and sunrise, before the precip exits off to the east. No
impacts are expected from the snowfall should it occur though. A lot
of this will depend on how far the temperatures will fall in the
northeastern CWA before the precip moves out. The cloud cover could
inhibit the fall of temperatures so that the precip just remains as
light rainfall. We'll continue to watch this combination in future
model runs.

After the precip exits, Friday will be dry with seasonally normal
temperatures as winds rotate out of the south again. Highs will be
in the 50s areawide. By Saturday, a weak boundary swings around the
base of an upper shortwave and triggers some light and scattered
showers over our area. The global models vary on the strength of
this boundary and the moisture availability so that some models do
not show any rainfall over the area. At this time, it was decided to
at least include some slight chances for rainfall. Again, we'll see
how the models react with future runs.

The weak boundary will dissipate by Sunday and will leave Sunday
warm and dry with highs increasing into the mid to upper 60s. Rain
chances will be on the increase again though going into Sunday night
and Monday as an upper shortwave trough dives down out of the Upper
Plains. An accompanying frontal boundary will move through the CWA
on Monday. With the good warm air advection ahead of the boundary
and plenty of Gulf moisture available, some convective storms will
be possible. This could lead to some heavy rainfall and possibly
flash flooding. As the boundary lingers over the area through
Tuesday, this certainly elevates the concern for heavy rain and
flooding. With so much uncertainty in the models in the nearer term
though , we'll hold off on any mention of this in the HWO for now.
Another rainy system looks to move through in the second half of
next week, so it's likely we'll see some flooding at some point next
week. Stay tuned for future updates concerning next week. /10/

&&

.AVIATION...
18Z TAF discussion:
A mix of flight conditions will exist throughout today as a
frontal boundary and severe weather affects the region. The front
has already passed through GLH and GWO so that winds are from the
north- northwest now. As the front passes through this afternoon,
southerly winds at the rest of the TAF sites will rotate to a
northerly direction as well. Expect ceilings to drop universally
throughout the afternoon to IFR as scattered to numerous storms
ramp up and move across the region from southwest to northeast.
The severe storms will wane by 06Z with showers lingering through
much of Thursday. This will keep ceilings and visibilities low
through at least 18Z tomorrow. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       47  50  33  56 /  89  61  22   0
Meridian      52  56  34  56 /  88  82  37   0
Vicksburg     47  49  33  57 /  71  39   4   0
Hattiesburg   54  58  34  57 /  97  82   9   0
Natchez       47  49  33  58 /  83  39   1   0
Greenville    42  44  32  52 /  74  32  13   0
Greenwood     44  46  33  52 /  85  43  36   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DC/10
Hazardous weather outlook, Feb 5, 3:43 PM CST, 1 hour 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
343 PM CST Wed Feb 5 2020

ARZ074-075-LAZ007-MSZ018-062145-
Ashley-Chicot-Morehouse-Bolivar-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Heavy
rainfall of one to three inches, with locally higher amounts, is
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ008-009-015-016-023-024-026-MSZ019-025-026-034-040-062145-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-
Catahoula-Concordia-Sunflower-Leflore-Grenada-Washington-
Issaquena-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of northeast
Louisiana, north central Mississippi, northwest Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 to 70 mph and hail to the size of quarter to
golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Heavy
rainfall of one to three inches, with locally higher amounts, is
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ029>033-037>039-042>050-053-054-059-062145-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-
Claiborne-Copiah-Jefferson-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northeast Mississippi,
and southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible, with some possibly strong.
Some thunderstorms may produce damaging winds up to 70 mph and
large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, localized flash
flooding is possible, particularly in low lying and urban areas.
Heavy rainfall of one to three inches, with locally higher
amounts, is possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ025-MSZ027-028-035-036-041-062145-
Tensas-Carroll-Montgomery-Humphreys-Holmes-Sharkey-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible, with some possibly strong.
Some thunderstorms may produce damaging winds up to 70 mph and
large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Heavy
rainfall of one to three inches, with locally higher amounts, is
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ051-052-055>058-060>066-072>074-062145-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 to 70 mph and hail to the size of quarter to
golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, localized flash
flooding is possible, particularly in low lying and urban areas.
Heavy rainfall of one to three inches, with locally higher
amounts, is possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Feb 5, 4:18 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     2 NNW DOVER             32.72N 90.33W
02/05/2020                   YAZOO              MS   EMERGENCY MNGR

            POWER LINES WERE BLOWN DOWN AND POSSIBLE
            STRUCTURAL DAMAGE OCCURRED ON OLD DOVER ROAD
            NEAR WELLS ROAD.

&&

JC
Local storm report, Feb 5, 4:22 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TORNADO          PICKENS                 32.89N 89.97W
02/05/2020                   HOLMES             MS   TRAINED SPOTTER

            TREES SNAPPED IN THE PICKENS AREA,
            ESPECIALLY ALONG I-55. TDS ALSO NOTED ON
            RADAR.

&&

TW
Local storm report, Feb 5, 4:35 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     NEWPORT                 32.94N 89.77W
02/05/2020                   ATTALA             MS   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND BLOCKED HIGHWAY 14
            WEST OF NEWPORT.

&&

JC
Local storm report, Feb 5, 5:01 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     2 SSW EDWARDS           32.31N 90.62W
02/05/2020                   HINDS              MS   LAW ENFORCEMENT

            TREE DOWN ALONG MOUNT MORIAH RD JUST SOUTH
            OF EDWARDS.

&&

TW
Local storm report, Feb 5, 5:03 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     3 WSW BROWNSVILLE       32.43N 90.48W
02/05/2020                   HINDS              MS   LAW ENFORCEMENT

            TWO TREES DOWN ACROSS NORTHERN HINDS COUNTY.

&&

TW
Special weather statement, Feb 5, 5:09 PM CST, 1 minute before
Special Weather Statement
National Weather Service Jackson MS
509 PM CST Wed Feb 5 2020

MSZ043-048-049-052345-
Hinds MS-Rankin MS-Madison MS-
509 PM CST Wed Feb 5 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...EAST CENTRAL
HINDS AND SOUTH CENTRAL MADISON COUNTIES UNTIL 545 PM CST...

At 509 PM CST, Meteorologists were tracking a strong thunderstorm
over Clinton, moving east at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Jackson around 515 PM CST.
  Flowood around 520 PM CST.
  Madison and Ridgeland around 525 PM CST.
  Fannin around 535 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 600 PM CST for central
Mississippi.

LAT...LON 3217 9040 3238 9041 3250 8997 3220 8988
TIME...MOT...LOC 2309Z 249DEG 44KT 3233 9032

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 4:29 AM CSTSevere Thunderstorm WarningJANLeake, Madison46 min
Feb 5, 4:52 AM CSTTornado WarningJANLeake22 min
Feb 5, 6:55 AM CSTSpecial Weather StatementJANLowndes35 min
Feb 5, 1:30 PM CSTFlash Flood WarningJANCovington, Smith6 hr
Feb 5, 1:53 PM CSTSpecial Weather StatementJANCopiah37 min
Feb 5, 1:55 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson50 min
Feb 5, 2:02 PM CSTSpecial Weather StatementJANWashington28 min
Feb 5, 2:07 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Rankin, Simpson53 min
Feb 5, 2:55 PM CSTTornado WarningJANSimpson, Smith44 min
Feb 5, 3:01 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo44 min
Feb 5, 3:02 PM CSTTornado Warning Tornado observedJANSimpson, Smith58 min
Feb 5, 3:05 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln41 min
Feb 5, 3:10 PM CSTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson22 min
Feb 5, 3:21 PM CSTTornado WarningJANYazoo54 min
Feb 5, 3:33 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith42 min
Feb 5, 3:42 PM CSTSpecial Weather StatementJANClaiborne, Jefferson, Warren48 min
Feb 5, 3:55 PM CSTTornado WarningJANAttala, Holmes, Leake, Madison65 min
Feb 5, 3:59 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion61 min
Feb 5, 4:13 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren32 min
Feb 5, 4:41 PM CSTSevere Thunderstorm WarningJANHinds, Madison49 min
Feb 5, 4:52 PM CSTTornado WarningJANAttala, Choctaw, Winston35 min
Feb 5, 5:09 PM CSTSpecial Weather StatementJANRankin36 min
Feb 5, 5:16 PM CSTSevere Thunderstorm WarningJANLeake, Madison44 min
Feb 5, 5:31 PM CSTSevere Thunderstorm WarningJANOktibbeha26 min
Feb 5, 5:34 PM CSTTornado WarningJANLeake, Neshoba56 min
Feb 5, 5:41 PM CSTTornado WarningJANClay, Lowndes, Oktibbeha49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.